Cholesterol embolization syndrome (CES) is a complication sometimes occurring after invasive endovascular procedures. CES is characterized by release of cholesterol crystals and particles from atheromatous plaques, which can occlude distal vessels and induce an inflammatory response, resulting in end-organ damage. We report the case of a 66-year-old man who presented with an acute ST-elevation myocardial infarction. An intra-aortic balloon pump was placed due to hemodynamic instability following percutaneous coronary intervention. Ten weeks after discharge, he presented with signs and symptoms of CES (e.g., livedo reticularis, acrocyanosis, acute renal failure), and a new left ventricular apical thrombus. Withdrawal of anticoagulation is often recommended in the setting of CES, on the presumption that anticoagulants favor plaque hemorrhage and subsequent cholesterol micro-embolization. Because of the potential disastrous consequences of an embolus, the patient was anticoagulated with warfarin concurrently with corticosteroids to suppress the inflammatory response to cholesterol crystals. His renal function continued to improve and was discharged without the need for dialysis. This case illustrates that anticoagulation therapy in CES is feasible and appears to be safe in patients with a coexisting urgent indication for anticoagulation.